Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 260, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 2, 2021, 8:06 PM CDT for 4 counties in Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2021, 8:06 PM CDT (01:06 UTC)
- Expired
- Sep 2, 2021, 8:42 PM CDT
- In force
- 36 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 62 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793
WUUS54 KLUB 030106
SVRLUB
TXC219-303-305-445-030200-
/O.NEW.KLUB.SV.W.0260.210903T0106Z-210903T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
806 PM CDT Thu Sep 2 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southwestern Lubbock County in northwestern Texas...
Northwestern Lynn County in northwestern Texas...
Northeastern Terry County in northwestern Texas...
Southeastern Hockley County in northwestern Texas...
* Until 900 PM CDT.
* At 806 PM CDT, a severe thunderstorm was located over Brownfield,
moving north at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Brownfield, Locketville, Meadow and Ropesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3307 10218 3310 10239 3347 10238 3343 10206
TIME...MOT...LOC 0106Z 188DEG 12KT 3316 10228
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
RMCQUEEN2 follow-up statements
248 WWUS54 KLUB 030113 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 813 PM CDT Thu Sep 2 2021 TXC219-303-305-445-030200- /O.CON.KLUB.SV.W.0260.000000T0000Z-210903T0200Z/ Lubbock TX-Lynn TX-Terry TX-Hockley TX- 813 PM CDT Thu Sep 2 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHWESTERN LUBBOCK...NORTHWESTERN LYNN...NORTHEASTERN TERRY AND SOUTHEASTERN HOCKLEY COUNTIES... At 813 PM CDT, a severe thunderstorm was located over Brownfield, moving north at 15 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Brownfield and Meadow. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3309 10233 3339 10224 3339 10207 3307 10218 TIME...MOT...LOC 0113Z 188DEG 12KT 3318 10228 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ RMCQUEEN
063
WWUS54 KLUB 030142
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
842 PM CDT Thu Sep 2 2021
TXC219-303-305-445-030151-
/O.CAN.KLUB.SV.W.0260.000000T0000Z-210903T0200Z/
Lubbock TX-Lynn TX-Terry TX-Hockley TX-
842 PM CDT Thu Sep 2 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LUBBOCK...
NORTHWESTERN LYNN...NORTHEASTERN TERRY AND SOUTHEASTERN HOCKLEY
COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened
while another strong thunderstorm has developed just to the east.
Although the warning has been cancelled, brief strong wind gusts
will remain possible through 9 pm.
LAT...LON 3309 10233 3339 10224 3339 10207 3307 10218
TIME...MOT...LOC 0136Z 188DEG 12KT 3327 10226
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 7:13 PM CDT, 53 minutes earlier.
Area forecast discussion, Sep 2, 7:13 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 713 PM CDT Thu Sep 2 2021 .AVIATION... Scattered showers and thunderstorms currently developing just south-southwest of KLBB and KPVW look capable of impacting both airports this evening. VCTS has been extended for these airports and also wind gusts added as storms likely to produce outflow wind gusts. Storms appear will remain just west of KCDS this evening. VFR and modest low level southerly flow will continue otherwise. RMcQueen && .PREV DISCUSSION... /issued 240 PM CDT Thu Sep 2 2021/ SHORT TERM... Mid level moisture remains in place across the forecast area this afternoon from southwest to northeast as upper level ridging continues to dominate our weather pattern. This has led to the blossoming of a cumulus field once again today. No discernible surface boundaries remain in the area from the morning convection although the surface trough remains across the region. Latest mesonet observations as of 2 pm indicate weak surface convergence occurring from near Denver City to Floydada, with a theta-e ridge from near Friona back to Snyder. Where these features overlap should have the greatest potential of seeing shower and thunderstorm development this afternoon and evening although most locations will be unstable enough to see isolated convection develop. Storm motions will be just a bit faster today (to the northeast at around 15 mph) however PWATs continue to run above average therefore brief heavy rainfall will remain the biggest threat with these showers and thunderstorms. Low level lapse rates remain steep enough that the strongest thunderstorms may produce gusty downdraft winds to 50 mph as well. Similar to last night the low level jet is expected to ramp up this evening which may keep shower and thunderstorm activity going across the Caprock into the early morning hours of Friday. The broken record forecast continues for Friday as the overall upper level pattern won't change much. Although, it appears that some drier mid level air will begin to move into the Rolling Plains tomorrow which should keep the isolated shower and thunderstorm threat constrained across the southwestern Panhandle and northwestern South Plains. Afternoon temperatures on Friday will be in the low 90's on the Caprock, and in the mid to upper 90's off of it. /WCI LONG TERM... The focus this afternoon remains squarely on thunderstorm chances this weekend. A cold front remains progged to move through the Panhandle and possibly into the forecast area as early as Saturday afternoon then lingering in the region through Sunday. Midlevel moisture, after being shunted to the west and north Friday, will begin shifting back toward the region. Models, particularly ensemble mean/majority of members, catching on to the wetter scenario, while the deterministic runs tend to be drier. Pattern seems to support the wetter runs, although to a decent degree, much will depend on the ability of the front, or what remains of it, to be in or just north of the forecast area. The better chance of that occurring will be Sunday afternoon and evening. Will run with the relatively high precip chances from the blend inits. The drier trend in the forecast following the weekend continues to look on track, especially once we reach midweek, as a broad upper ridge moves eastward from the intermountain West to the Great Plains through the course of the week in a slowly progressive upper pattern. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/05
Hazardous weather outlook, Sep 2, 4:18 AM CDT, 15 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 418 AM CDT Thu Sep 2 2021 TXZ021>044-030930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 418 AM CDT Thu Sep 2 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Isolated thunderstorms are possible this afternoon into early this evening. The most intense activity will be capable of producing brief heavy rainfall and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will be possible Friday over the western South Plains and southwestern Panhandle. Additionally, storm chances will exist for much of the area Saturday afternoon and Sunday. Locally heavy rain and isolated downburst winds will be possible with any storm that moves into or forms over the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 2, 7:43 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Lubbock TX
743 PM CDT Thu Sep 2 2021
TXZ035-030115-
Lubbock TX-
743 PM CDT Thu Sep 2 2021
...A strong thunderstorm will impact portions of western Lubbock
County through 815 PM CDT...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lubbock South Plains Mall, or near Lubbock, moving north at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lubbock, Wolfforth, Shallowater, Lubbock International Airport, Texas
Tech University, Downtown Lubbock, Lubbock South Plains Mall,
Woodrow, Reese Center, New Deal and Lubbock Science Spectrum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3343 10183 3348 10204 3376 10200 3369 10169
TIME...MOT...LOC 0043Z 195DEG 13KT 3353 10192
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
RMCQUEENThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:43 PM CDT | Special Weather Statement | LUB | Lubbock | 32 min |
| Sep 2, 8:30 PM CDT | Special Weather Statement | LUB | Lynn | 30 min |
| Sep 2, 9:58 PM CDT | Areal Flood Advisory | LUB | Lynn | 86 min |
| Sep 3, 3:25 PM CDT | Areal Flood Advisory | LUB | Yoakum | 107 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.